You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
HNN-Extensions of Lie Algebras
A. I. Lichtman and M. Shirvani
Proceedings of the American Mathematical Society
Vol. 125, No. 12 (Dec., 1997), pp. 3501-3508
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2162246
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We define HNN-extensions of Lie algebras and study their properties. In particular, a sufficient condition for freeness of subalgebras is obtained. We also study differential HNN-extensions of associative rings. These constructions are used to give short proofs of Malcev's and Shirshov's theorems that an associative or Lie algebra of finite or countable dimension is embeddable into a two-generator algebra.
Proceedings of the American Mathematical Society © 1997 American Mathematical Society